Thyroid Disease Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
40 Posts
Discussion Starter · #1 ·
Quick update, I'm now almost 3 months after my total thyroidectomy and I'm having lots of issues getting regulated on medication. Just had new labs done today, TSH, free T4 and free T3. My endo has been working to get my dose correct but whatever we do, I get symptomatic, sometimes hyper and sometimes hypo symptoms. My current dose is Synthroid 75 mcg and cytomel 2.5 mg twice daily. How long should it take to find the right dose? Any insight would help, I'm getting so depressed and spending too much time not feeling functional. Thank heavens for supportive family and coworkers tho!
 

·
Registered
Joined
·
40 Posts
Discussion Starter · #2 ·
Here are my postop labs, sorry I didn't include them:
12/15 TSH 6.54 range 0.4-4.50
Free T4 1.7 range 0.8-1.8
Free T3 2.6 range 2.3-4.2
Dropped from Synthroid 88 mcg to 75 mcg because of so many hyper symptoms, then added cytomel 2.5 mg twice daily

1/13 TSH 6.54
Free T4 1.1
Free T3 not done- lab error
Back up to Synthroid 88 mcg four days a week and 75 mcg the other days, still on cytomel. Having slight hyper symptoms again, not nearly as bad so I went for more labs and now just on the 75 mcg dose with the cytomel. Results won't be back for a few days then I will see my endo. What should I be asking her? Is it possible that I just don't tolerate Synthroid and should ask for something different? I'm beginning to feel doomed that I can't find that "sweet spot" as my husband calls it for the right dose.
Preop labs were always in range except my TSH was always less than 0.2, can't seem to find the free T4 and T3 levels
 

·
Premium Member
Joined
·
4,918 Posts
Wow - that's an amazingly low dose of Synthroid for someone who had a TT. Are you pretty petite?

It looks like your labs have been 4 weeks apart. It seems that many docs do labs 6 weeks apart to give more time for the new dose to "level off."

How were you feeling on 1/13?
 

·
Registered
Joined
·
40 Posts
Discussion Starter · #4 ·
I weigh about 135 lbs, and from what I read that is a low dose, using the 1.7 mcg per kilo calculation. I was having hyper symptoms in December, palpitations, shakiness, jittery, felt like I had been drinking coffee nonstop. After I dropped to the 88 mcg and 75 mcg combo, I got hypo symptoms, extreme fatigue, muscle twitches and emotionally labile. After the increase to just 88 mcg, in January I've been developing hyper symptoms again, shaking, jittery, insomnia, fatigue and almost on the edge of palpitations, not as pronounced as before. The new labs will be back on Monday or Tuesday and I'm seeing my endo on Wednesday. I must need something in-between or maybe a different med. it's so hard to know what to do or ask, but I'm lucky, my endo really listens to me. any advice would be great, this has been emotionally and physically exhausting.
 
1 - 4 of 4 Posts
Top